Skip to main content
Log in

Nonexistence of multiple black holes in asymptotically Euclidean static vacuum space-time

  • Research Articles
  • Published:
General Relativity and Gravitation Aims and scope Submit manuscript

Abstract

Using the positive mass theorem, we show that the connectivity assumption of the black hole boundary is not necessary for proving the spherical symmetry of asymptotically Euclidean static vacuum space-time; thus there exist no asymptotically Euclidean static vacuum space-times with multiple black holes.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Israel, W. (1968).Commun. Math. Phys.,8, 245–260.

    Google Scholar 

  2. Müller zum Hagen, H., Robinson, D. and Seifert, H. J. (1973).Gen. Rel. Grav.,4, 53–78.

    Google Scholar 

  3. Robinson, D. (1977).Gen. Rel. Grav.,8, 695–698.

    Google Scholar 

  4. Müller zum Hagen, H. and Seifert, H. J. (1973).Int. J. Theo. Phys.,8, 443–450.

    Google Scholar 

  5. Gibbons, G. W. (1974).Commun. Math. Phys.,35, 13–23.

    Google Scholar 

  6. Israel, W. and Khan, K. A. (1964).Nuovo Cimento,33, 331–344.

    Google Scholar 

  7. Masood-ul-Alam, M. (1986). “On spherical symmetry of static perfect fluid space-time and the positive mass theorem,”Research report CMA-R03-86 (Centre for Mathematical Analysis, The Australian National University).

  8. Müller zum Hagen, H. (1970).Proc. Cambridge Philos. Soc.,67, 415–421.

    Google Scholar 

  9. Schoen, R. and Yau, S.-T. (1979).Commun. Math. Phys.,65, 45–76.

    Google Scholar 

  10. Witten, E. (1981).Commun. Math. Phys.,80, 381–402.

    Google Scholar 

  11. Bartnik, R.ANU preprint CMA-R33-85; to appear inCommun. Math. Phys.

  12. Masood-ul-Alam, M. (1985). Ph.D. thesis (The Australian National University).

  13. Lindblom, L. (1980).J. Math. Phys.,21, 1455–1459.

    Google Scholar 

Download references

Authors

Rights and permissions

Reprints and permissions

About this article

Cite this article

Bunting, G.L., Masood-ul-Alam, A.K.M. Nonexistence of multiple black holes in asymptotically Euclidean static vacuum space-time. Gen Relat Gravit 19, 147–154 (1987). https://doi.org/10.1007/BF00770326

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF00770326

Keywords

Navigation